Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2006, 2:40 AM CDT for McIntosh County, North Dakota. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2006, 2:40 AM CDT (07:40 UTC)
- Expired
- Jun 14, 2006, 3:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Bismarck radar (KBIS), 115 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:22 AM CDT | HAIL 1 | Ashley, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2062 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 140740 SVRBIS NDC051-140845- /O.NEW.KBIS.SV.W.0076.060614T0740Z-060614T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 240 AM CDT WED JUN 14 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 345 AM CDT * AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF VENTURIA TO 6 MILES WEST OF VENTURIA...OR ALONG A LINE EXTENDING FROM 24 MILES NORTH OF EUREKA TO 14 MILES NORTH OF EUREKA...AND MOVING NORTHEAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... VENTURIA AROUND 255 AM CDT... ASHLEY AROUND 330 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4615 9988 4595 9973 4602 9913 4627 9944 $$ JF
2 follow-up statements
000 WWUS53 KBIS 140816 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT WED JUN 14 2006 NDC051-140845- /O.CON.KBIS.SV.W.0076.000000T0000Z-060614T0845Z/ MCINTOSH ND- 315 AM CDT WED JUN 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR MCINTOSH COUNTY... AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF VENTURIA TO VENTURIA...OR ALONG A LINE EXTENDING FROM 31 MILES NORTH OF EUREKA TO 21 MILES NORTH OF EUREKA...MOVING NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... ASHLEY AROUND 330 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4615 9988 4595 9973 4602 9913 4627 9944 $$ JF
000 WWUS53 KBIS 140845 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT WED JUN 14 2006 NDC051-140855- /O.EXP.KBIS.SV.W.0076.000000T0000Z-060614T0845Z/ MCINTOSH ND- 345 AM CDT WED JUN 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH COUNTY EXPIRED AT 345 AM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4615 9988 4595 9973 4602 9913 4627 9944 $$ JF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:25 PM CDT, 11 hours 15 minutes earlier.
Area forecast discussion, Jun 13, 3:25 PM CDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CDT TUE JUN 13 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... VERY ACTIVE WEATHER PATTERN WILL GRIP THE REGION THE NEXT COUPLE DAYS...ESPECIALLY TOMORROW. CURRENTLY...A WEAK 500 MB SHORTWAVE IS PROPAGATING SOUTHEAST OVER THE TOP OF ROCKY MOUNTAIN RIDGE. THIS DISTURBANCE HAD SPARKED A FEW SHOWERS AND THUNDERSTORMS OVER THE CWA FROM WILLISTON TO FORT YATES. THE TREND IN NORTH DAKOTA IS DISSIPATION...WHILE GREATER INSTABILITY AND SUPPORT IN SOUTH DAKOTA IS ALLOWING FOR THE DEVELOPMENT OF ISOLATED SEVERE CELLS. THE WAVE WILL CONTINUE SOUTHEAST INTO SOUTH DAKOTA...AS UPPER LEVEL RIDGE CONTINUES TO BUILD INTO THE REGION. TONIGHT...LLJ WILL BEGIN TO DEVELOP OVER THE SOUTHWEST AND INTENSIFY AFTER MIDNIGHT. THE JET WILL ADVECT WARM MOIST AIR BENEATH A WEAK SHORTWAVE ADVANCING IN FROM WYOMING. THIS WILL PROMOTE THE DEVELOPMENT OF ISOLATED THUNDERSTORMS. ELEVATED CAPE IS PROGGED AT 1000 TO 1500 JOULES. HENCE...A FEW STORMS MAY CONTAIN HAIL. TOMORROW...UPPER LEVEL RIDGE WILL BE IN PLACE OVER THE DAKOTA...SHIFTING THE REGION INTO THE INFAMOUS SOUTHWEST FLOW. SUBSTANTIAL WAA WILL ALLOW VERY WARM TEMPERATURES FOR THE SOUTHWEST...INTO THE 90S. CENTRAL AND EASTERN AREAS WILL SEE MID 80S. BY EVENING PACIFIC WAVE WILL BEGIN TO EJECT OUT INTO THE EASTERN PLAINS OF MONTANA. LEE SIDE TROUGH WILL INTERACT WITH UPPER LEVEL FEATURE GENERATING NUMEROUS THUNDERSTORMS IN EASTERN MONTANA...NORTHEAST WYOMING BY AFTERNOON. THIS WILL EVENTUALLY CONGEAL INTO A MCS AND PUSH EAST NORTHEASTWARD INTO WESTERN ND BY LATE EVENING. VERY UNSTABLE CONDITIONS WILL BE PRESENT THROUGHOUT WESTERN AND CENTRAL NORTH DAKOTA. AVERAGE MEAN LAYER CAPE VALUES ARE PROGGED TO BE NEAR 4000 J/KG BY PEAK HEATING. HOWEVER...STRONG CAPPING WILL BE PRESENT WITH 700 MB TEMPS AT OR NEAR 14 DEGREES C. NOT EXPECTING ANY PRE FRONTAL THUNDERSTORMS AT THIS TIME. ON THE OTHER HAND...DEEP MIXING OVER THE BLACK HILLS WILL LEAD TO THUNDERSTORM DEVELOPMENT IN THAT REGION. THE THUNDERSTORMS WILL ADVANCE NORTHEASTERLY...AND COULD INTERACT WITH STRONG LLJ AND DEEPER MOISTURE...CONGEALING INTO A SMALL MCS. THIS SYSTEM COULD THEN MOVE INTO NORTH DAKOTA BY LATE AFTERNOON OR EVENING IF ALL GOES RIGHT. GFS HINTS AT THIS SOLUTION...BUT CONFIDENCE IS WEAK ATM. OVERALL...AT LEAST ONE ROUND OF THUNDERSTORMS IS EXPECTED TO SWEEP ACROSS THE REGION TOMORROW NIGHT. DRY AIR PRESENT IN THE MIDLEVELS AS WELL AS STRONG 0-3 KM SHEAR 35 KTS WILL ALLOW FOR THE DEVELOPMENT OF A LINEAR CONVECTIVE SYSTEM BY LATE EVENING AND OVERNIGHT. A STRONG LLJ WILL BE IN PLACE OVERNIGHT PUMPING IN MOISTURE AND INSTABILITY INTO THE REGION...ALLOWING SYSTEM TO MAINTAIN ITSELF OVERNIGHT ACROSS NORTH DAKOTA. RAINFALL AMOUNTS COULD EASILY APPROACH OR EXCEED 1 INCH IN SOME AREAS...AS AMPLE MOISTURE WILL BE IN PLACE. WITH STRONG SHEAR AND STRONG INSTABILITY...LINEAR CONVECTIVE SYSTEM IS EXPECTED TO BE SEVERE WITH LARGE HAIL THREAT EARLY ON TRANSFORMING INTO A DAMAGING WIND EVENT OVERNIGHT. WINDS MAY ALSO BE A PROBLEM TOMORROW AFTERNOON AND EVENING. GOOD MIXING WILL ALLOW FOR HIGHER WINDS ALOFT TO MIX DOWN. LLJ WILL ALSO STRENGTHEN INN THE EVENING AND OVERNIGHT AHEAD OF ADVANCING LOW PRESSURE. WINDS WILL BE SUSTAINED AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH OUT OF THE SOUTHEAST. LOW PRESSURE TROUGH WILL STALL OVER THE REGION ON THURSDAY. THUNDERSTORMS WILL ONCE AGAIN DEVELOP...THIS TIME OVER EASTERN AREAS...ROLLA TO JAMESTOWN TO ELLENDALE MAYBE EVEN A LITTLE FARTHER WEST TOWARDS BISMARCK. POSSIBILITY FOR SEVERE THUNDERSTORMS IS THERE AGAIN...ALTHOUGH CONFIDENCE IS LOW WITH VARYING SYSTEM SPEEDS AND AMOUNT OF HEATING. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE FRIDAY OVER THE SOUTH AND EAST WITH RESIDUAL BOUNDARY IN PLACE AND NEXT DISTURBANCE PUSHING INTO REGION. TEMPERATURES WILL BE WARM TOMORROW...90S WEST TO MID 80S CENTRAL...AND THEN COOLER IN THE WEST THURSDAY WITH FRONTAL PASSAGE...BACK INTO THE UPPER 70S TO AROUND 80. DRIER AIR WILL ALSO MOVE INTO THE REGION BEHIND FRONT ALLOWING COOLER NIGHTTIME TEMPERATURE FOR THURSDAY...FRIDAY...AND SATURDAY NIGHTS IN THE NORTH AND WEST...WHILE SOUTHERN AREAS MAY SEE CLOUDS AND HIGHER MOISTURE WITH PROXIMITY TO FRONTAL BOUNDARY. .LONG TERM...SATURDAY THROUGH TUESDAY... WILL FOLLOW THE TREND OF THE PREVIOUS FORECAST WHICH IS IN LINE WITH CURRENT GFS ON SAT AND SUN. THEN WITH THE MODELS TRENDING TOWARD A ZONAL FLOW PATTERN ALOFT WHICH CAUSES PROBLEMS WITH TIMING OF EVENTS WILL LEAN TOWARD THE ECWMF FOR MENTION ANY PRECIP MONDAY OR TUESDAY. TEMPS WILL REMAIN NORMAL OR ABOVE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JC/TSW
Hazardous weather outlook, Jun 13, 4:29 AM CDT, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 429 AM CDT TUE JUN 13 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 429 AM CDT TUE JUN 13 2006 /329 AM MDT TUE JUN 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG SURFACE TROUGH WILL MOVE THROUGH THE REGION WEDNESDAY EVENING THROUGH THURSDAY. THIS TROUGH WILL BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS AS IT MOVES THROUGH THE FORECAST AREA...WITH THE PRIMARY SEVERE WEATHER THREAT EXPECTED TO BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. NH
In the hours before
Local storm report, Jun 14, 1:58 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
158 AM CDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM HAIL 2 S BISMARCK 46.78N 100.77W
06/14/2006 E0.75 INCH BURLEIGH ND NWS EMPLOYEE
ENDED 157 AM
&&
KWELKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:50 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton | 55 min |
| Jun 14, 2:11 AM CDT | Severe Thunderstorm Warning | BIS | Oliver | 46 min |
| Jun 14, 2:51 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan | 54 min |
| Jun 14, 3:28 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 39 min |
| Jun 14, 3:55 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan, Stutsman | 39 min |
| Jun 14, 4:31 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 59 min |
| Jun 14, 5:03 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 57 min |
| Jun 14, 5:21 AM CDT | Severe Thunderstorm Warning | BIS | Logan | 54 min |
| Jun 14, 8:52 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 53 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.